On Dispersion of Longitudinal Waves in Rectangular Bars

[+] Author and Article Information
M. A. Medick

Department of Mechanical Engineering, Michigan State University, E. Lansing, Mich.

J. Appl. Mech 34(3), 714-717 (Sep 01, 1967) (4 pages) doi:10.1115/1.3607766 History: Received September 26, 1966; Revised January 30, 1967; Online September 14, 2011


Dispersion of longitudinal or extensional waves in isotropic, linear elastic bars of rectangular cross section is discussed within the framework of several approximate bar theories. A critique of three first-order theories and one second-order theory is given. The variation of cutoff frequencies with section geometry is established, and the singular nature of the bar response for a square section is noted.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In